Alert archive / Nebraska / Wind Advisories in 2009

Wind Advisory 16, NWS Cheyenne, WY

October 2, 20097 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Oct 2, 2009, 4:00 AM MDT for 7 counties in Nebraska. It took effect at Oct 2, 2009, 10:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2009, 4:00 AM MDT (10:00 UTC)
In effect from
Oct 2, 2009, 10:00 AM MDT
Expired
Oct 2, 2009, 6:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2458 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 021000
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
400 AM MDT FRI OCT 2 2009

...GUSTY WIND EXPECTED OVER PARTS OF THE NEBRASKA PANHANDLE AGAIN
TODAY...

.STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE WILL MIX DOWN
TOWARD THE SURFACE BY LATE THIS MORNING AND CONTINUE THROUGH MID
AFTERNOON.

NEZ002-003-021-055-022200-
/O.NEW.KCYS.WI.Y.0016.091002T1600Z-091002T2200Z/
DAWES-BOX BUTTE-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT...
BAYARD...SIDNEY
400 AM MDT FRI OCT 2 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM MDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM MDT
THIS AFTERNOON. 

RATHER STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP
OVER THE CENTRAL NEBRASKA PANHANDLE BY LATE THIS MORNING AND
CONTINUE THROUGH MID-AFTERNOON. THE WINDS WILL NOT BE AS HIGH AS
ON THURSDAY...BUT SOME GUSTS IN EXCESS OF 45 MPH ARE LIKELY WITH
SUSTAINED WINDS FROM 25 TO 35 MPH. THE WINDS WILL DECREASE RATHER
QUICKLY LATE THIS AFTERNOON INTO EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RE
2 follow-up statements
000 
WWUS75 KCYS 021805
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1205 PM MDT FRI OCT 2 2009

...WINDY CONDITIONS EXPECTED OVER THE WESTERN NEBRASKA PANHANDLE
THROUGH EARLY THIS EVENING...

.STRONG NORTHWEST WINDS IN THE MID LEVELS OF THE ATMOSPHERE WILL
CONTINUE TO MIX DOWN TOWARD THE SURFACE THROUGH EARLY THIS EVENING
AND WILL PRODUCE WINDY CONDITIONS AT THE SURFACE.

NEZ001-019-020-054-030000-
/O.EXB.KCYS.WI.Y.0016.000000T0000Z-091003T0000Z/
SIOUX-SCOTTS BLUFF-BANNER-KIMBALL-
INCLUDING THE CITIES OF...HARRISON...SCOTTSBLUFF...GERING...
HARRISBURG...KIMBALL
1205 PM MDT FRI OCT 2 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

WINDY CONDITIONS HAVE DEVELOPED OVER THE WESTERN NEBRASKA
PANHANDLE LATE THIS MORNING AND WILL CONTINUE THROUGH EARLY THIS
EVENING. THE WINDS WILL NOT BE AS HIGH AS ON THURSDAY...BUT SUSTAINED
NORTHWEST WINDS FROM 25 TO 35 MPH WITH SOME GUSTS IN EXCESS OF 45
MPH ARE LIKELY. THE WINDS WILL DECREASE RATHER QUICKLY EARLY THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ002-003-021-055-030000-
/O.EXT.KCYS.WI.Y.0016.000000T0000Z-091003T0000Z/
DAWES-BOX BUTTE-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT...
BAYARD...SIDNEY
1205 PM MDT FRI OCT 2 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

WINDY CONDITIONS HAVE DEVELOPED OVER THE WESTERN NEBRASKA
PANHANDLE LATE THIS MORNING AND WILL CONTINUE THROUGH EARLY THIS
EVENING. THE WINDS WILL NOT BE AS HIGH AS ON THURSDAY...BUT SUSTAINED
NORTHWEST WINDS FROM 25 TO 35 MPH WITH SOME GUSTS IN EXCESS OF 45 MPH
ARE LIKELY. THE WINDS WILL DECREASE RATHER QUICKLY EARLY THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RJM
000 
WWUS75 KCYS 030003
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
603 PM MDT FRI OCT 2 2009

NEZ001>003-019>021-054-055-030115-
/O.EXP.KCYS.WI.Y.0016.000000T0000Z-091003T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
603 PM MDT FRI OCT 2 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS OVER THE NEBRASKA PANHANDLE HAD DECREASED TO 20 TO
35 MPH EARLY THIS EVENING...AND THEY WILL DIMINISH BELOW 10 MPH 
ABOUT AN HOUR AFTER SUNSET.

$$

JLH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Oct 2, 3:05 AM MDT, 55 minutes earlier.

Area forecast discussion, Oct 2, 3:05 AM MDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
305 AM MDT FRI OCT 2 2009

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
A COUPLE OF THINGS IN AN OTHERWISE FAIRLY QUIET PATTERN ACROSS THE
AREA.  ONE WILL BE WINDS AGAIN TODAY ESPECIALLY EAST OF THE MTNS.
WHILE NOT AS STRONG AS ON THURSDAY STILL QUITE A HEALTHY BREEZE
EXPECTED WITH FAST MID LEVEL FLOW CONTINUING AROUND UPPER LOW MOVING
ACROSS IOWA...ENOUGH THAT A WIND ADVY LOOKS WARRANTED ACROSS THE
CENTRAL PANHANDLE FOR LATE THIS MORNING THROUGH MID AFTERNOON.
WINDS WILL DIE OFF PRETTY QUICKLY LATE IN THE AFTERNOON AS GRADIENT
EASES AND DECOUPLING TAKES PLACE. AFTER THAT ANOTHER CHILLY NIGHT
SETTING UP ACROSS THE CWA AS WEAK SECONDARY SURGE OF COOLER AIR
DROPS DOWN THE HIGH PLAINS AND IN COMBINATION WITH CLEAR SKIES AND
LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE 20S OVER MOST
AREAS.  DRY AND A LITTLE WARMER SATURDAY AS SHORT UPPER RIDGE PASSES
ACROSS THEN CHANGES BEGIN SATURDAY NIGHT AS NEXT UPPER LOW DROPS
OVER THE PACIFIC NORTHWEST AND UPPER FLOW OVER THE CWA TURNS SW WITH
SOME RAIN AND HIGHER ELEVATION SNOW SHOWERS POSSIBLY CREEPING INTO
FAR WESTERN PARTS OF THE CWA LATE.

.LONG TERM...SUN THRU THU...ALL MODELS FAIRLY CONSISTENT ON THE
UPPER LOW OVER NRN NV WHICH WILL GRADUALLY SPIN ENE AND OPEN UP INTO
MON.  EURO IS A LITTLE FURTHER S WITH MANY OF THE FTRS THO...WHICH
PUTS MORE OF OUR AREA INTO THE HVYR PCPN.  UPPER JET DVLPS ALONG
WY/CO BORDER ON SUN WITH MODELS SHOWING GOOD LIFT/FRONTOGENS OVER
CNTRL/NRN HALF OF AREA DURING THE DAY.  MOSTLY ALL RAIN OUTSIDE OF
MTNS AS SERLY WINDS PULL UP SOME WARMER AIR AHEAD OF THE SYSTEM.
COLDER STARTS SPILLING IN MON...TURNING MOST AREAS TO SNOW ABOVE
5000 FT MON NIGHT.  BIG DIFFERENCES BETWEEN EURO AND GFS ON THEIR
PCPN BULLSEYES MON INTO MON NIGHT...EURO FRTHR S AND COLDER WHICH
LEADS TO PSBLTY OF SOME SNOW ACCUM ACROSS LOWER ELVTNS OF WY.  STILL
A WAYS OFF BUT SOMETHING TO KEEP AN EYE ON.  BY TUE...MODELS SIMILAR
IN SHOWING THE UPPER LOW STRETCHING OUT SW-NE AS MAIN PIECE OF
ENERGY FROM ORIGINAL UPPER LOW MOVES OUT INTO PLAINS AND WEAKENS.
CLDS AND PCPN CHCS SHOULD BE LESS TUE INTO TUE NIGHT AS THE UPPER
TROF SPLITS OFF A CLOSED LOW OVER SRN CA WHILE WE END UP UNDER NW
FLOW ALOFT.  MODEL DIFFERENCES START SHOWING UP BY NEXT WED/THU ON
HOW THEY HANDLE THE SW U.S. UPPER LOW AND ANOTHER PIECE OF ENERGY
DRPG SE INTO THE AREA.  HAVE LEFT LATE PERIODS MAINLY DRY AND MIDDLE
OF THE ROAD ON TEMPS/CLDS...STILL A LOT OF UNCERTAINTY ON DETAILS.

&&

.AVIATION...VFR CONDITIONS EXPECTED ACROSS THE AREA THROUGH SATURDAY.

&&

.FIRE WEATHER...GUSTY WINDS WILL OCCUR BY LATE THIS MORNING THROUGH
MID AFTERNOON ESPECIALLY EAST OF THE MTNS BUT RHS EXPECTED TO REMAIN
ABOVE CRITICAL LEVELS.  WINDS WILL FALL OFF RATHER QUICLY LATE IN
THE AFTERNOON.  TEMPERATURES A LITTLE WARMER ON SATURDAY BUT WINDS
GENERALLY LIGHT AS UPPER RIDGE PASSES ACROSS THE REGION.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY TODAY FOR ZONES 2..3..21..55.

&&
Hazardous weather outlook, Oct 1, 5:58 PM MDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT THU OCT 1 2009

NEZ001>003-019>021-054-055-WYZ067>070-021130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
558 PM MDT THU OCT 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND PORTIONS OF SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NORTHWEST WINDS WILL DECREASE TO SPEEDS OF 15 TO 30 MPH EARLY
THIS EVENING.  A FEW BRIEF SPRINKLES OR SNOW FLURRIES ARE ALSO
POSSIBLE EARLY THIS EVENING OVER EXTREME SOUTHEAST WYOMING AND
IN PARTS OF THE NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED RAIN SHOWERS CAN BE EXPECTED FROM SUNDAY AFTERNOON
INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059>066-021130-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
558 PM MDT THU OCT 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NORTHWEST WINDS WILL CONTINUE TO DECREASE EARLY THIS EVENING.
ISOLATED SNOW SHOWERS WILL ALSO OCCUR THIS EVENING...WITH A
DUSTING OF NEW SNOW POSSIBLE IN THE HEAVIER SHOWERS.  THE
WINDS AND SNOW SHOWERS WILL BOTH DIMINISH BY 9 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED RAIN SHOWERS AND A FEW WEAK AFTERNOON THUNDERSTORMS
WILL OCCUR SUNDAY AND MONDAY...WITH SCATTERED RAIN AND SNOW
SHOWERS MONDAY NIGHT AND TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Wind Advisories in Nebraska, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.